• Users Online: 317
  • Print this page
  • Email this page
BRIEF REPORT
Year : 2020  |  Volume : 11  |  Issue : 3  |  Page : 391-397

Etiopathological and clinical study of acute generalized exanthematous pustulosis: Experience from a tertiary care hospital in North India


1 Department of Dermatology, Sexually Transmitted Diseases and Leprosy, Government Medical College, Srinagar, University of Kashmir, Jammu and Kashmir, India
2 Department of Pathology, Sexually Transmitted Diseases and Leprosy, Government Medical College, Srinagar, University of Kashmir, Jammu and Kashmir, India

Correspondence Address:
Yasmeen J Bhat
Department of Dermatology, Sexually Transmitted Diseases and Leprosy, Government Medical College, Srinagar, University of Kashmir, Jammu and Kashmir - 190 010
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/idoj.IDOJ_232_19

Rights and Permissions

Background: Acute generalized exanthematous pustulosis (AGEP) is a type of severe cutaneous adverse reaction that is characterized by the rapid development of nonfollicular, sterile pustules on an erythematous base. Objectives: The aim of our study was to enroll all cases of AGEP reporting to our department over a period of one year and to find out the clinical and etiological profile of the patients. Materials and Methods: All the patients reporting to our department with clinical features suggestive of AGEP were enrolled for the study. Careful history and examination were done to rule out other causes of pustular eruptions, which can resemble AGEP. AGEP validation score of the EuroSCAR study group was used to establish the diagnosis. Results: A total of 16 patients were enrolled during the study period of one year. The majority of the patients were females with a mean age of 28.41 ± 12.2 years. Twelve (75%) of the patients had a history of drug intake while 4 (25%) had developed AGEP following an insect bite. Penicillins were the causative factor in five patients followed by cephalosporins in three patients, nonsteroidal anti-inflammatory drugs (NSAIDs) in 2 patients, and terbinafine in 1 patient. Tetanus toxoid was responsible for the development of AGEP in one patient. The insect bites were all spider bites. Conclusion: AGEP is a rare type of severe cutaneous adverse drug reaction.We encountered 16 patients of AGEP over a period of one year. An important cause of AGEP was spider bite in our study group.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed216    
    Printed7    
    Emailed0    
    PDF Downloaded58    
    Comments [Add]    

Recommend this journal